Neuropathy/Fibromyalgia and Vitamin B

Hello fellow fibromites, As well as suffering from Fibromyalgia, I also suffer from peripheral neuropathy which affects my legs from my hips to my toes and my arms from my shoulders to my finger tips. I also suffer from CFS.

Today I received a letter from the Practice Pharmacist [not my GP] in which she has written ' Recently we have been reviewing our prescribing of Vitamin B Compound Strong tablets. It is no longer recommended that these are routinely prescribed as there is no evidence that they are of any benefit except in certain conditions....Therefore we will stop prescribing the Vitamin B Compound Strong tablets and will continue with Thiamine.'

I have researched this and found the following - '...Vitamin B-12 is necessary in human health for the formation of proteins and red blood cells, and for the functioning of the nervous system. It is vitally important in maintaining the health of the outer sheathing (protective covering, also called the myelin sheath) that surrounds nerve cells.' [ a lot of the myelin sheath on my nerves, as well as my nerves themselves, have been damaged beyond repair] and '...vitamin B deficiency. The effects of a vitamin B deficiency can include: swelling of nerves which can cause pain, tenderness or loss of function..'

Do you agree that I take this up with my GP as I do not think that the Pharmacist is familiar with me or my case [I have never met her] and therefore is in no position to make this judgement and stop my tablets.

Has this happened to anyone else?

Any help or advice you can give me would be greatly appreciated.

Thanks, S x

2 Replies

oldestnewest
  • Hi you have posted this in the running forum.

    Do you have a vit B deficiency? If so then yes I think you should still be getting it prescribed.

    If you haven't had a deficiency identified by blood test then the world of taking or not taking supliments is divided. You should get all you need with a healthy balanced diet and effectively you pee out the surplus vitamins you take in via tablet therefore making it a pointless exercise.

    If you are concerned then I would certainly go see your GP

    I have ME and my medication has only ever been reviewed between me and my doctor.

  • Thank you for your reply. I also have ME/CFS and up until this point only my Dr and I have discussed my medication. He did stop the Vit B tablets a couple of years ago but after 2 months put me back on them.

    I think I will take this up with him.

    I just found it strange that the pharmacist should be deciding which tablets to stop prescribing without consulting my GP and this is why I was asking if it had happened to anyone else.

    Again, thank you for your reply. S x

You may also like...